MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number VICM5 12.6
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Intraocular Pressure Increased (1937); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 08/14/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Claim: (b)(4).See claim: (b)(4) for fellow eye.
 
Event or Problem Description
A facility representative reported that following an implantable collaer lens (icl) implantation procedure the patient experienced excessive vault with significant reduction in iridiocorneal angles with elevated iop.The cause of the event was reported to be patient related factor.The complaint stated that "patient extremely reactive with schizophrenia, explantation decision".The lens was removed.Per the medical review this claim is deemed serious with unknown device causality.
 
Additional Manufacturer Narrative
(b)(6).H3 - type of investigation code: 10- device evaluation: the lens was returned dry in a microcentrifuge vial with residue/debris on the product.Visual inspection found no haptic broken.Dimensional inspection found the returned lens did meet original values measured at the time of manufacturing.Claim (b)(4).
 
Additional Manufacturer Narrative
H3 - type of investigation code: 10- device evaluation: the lens was returned dry in a microcentrifuge vial with residue/debris on the product.Visual inspection found the haptic broken.Dimensional inspection found the returned lens did meet original values measured at the time of manufacturing.Claim (b)(4).See claim (b)(4) for fellow eye.

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
800 royal oaks dr.
suite: 210
monrovia, CA 91016
8002927902
MDR Report Key21551708
Report Number2023826-2025-00354
Device Sequence Number8175141
Product Code MTA
UDI-Device Identifier00840311300594
UDI-Public(01)00840311300594(11)230529(17)260430
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date04/30/2026
Device Model NumberVICM5 12.6
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2025
Supplement Date Received by Manufacturer04/28/2025
05/08/2025
Initial Report FDA Received Date03/07/2025
Supplement Report FDA Received Date04/30/2025
05/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL-SFC-45, LOT# UNK.; FOAM TIP PLUNGER MODEL-FTP, LOT# UNK.; INJECTOR MODEL-MSI-PF, LOT# UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age22 YR
Patient SexMale